Alert archive / Alabama / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 309, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Dec 24, 2009, 6:18 PM CST for Conecuh County, Escambia County, Monroe County, Alabama; Escambia County, Santa Rosa County, Florida. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 24, 2009, 6:18 PM CST (00:18 UTC)
- Expired
- Dec 24, 2009, 7:15 PM CST
- In force
- 57 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Conecuh County, AL, Escambia County, AL, Monroe County, AL, Escambia County, FL, Santa Rosa County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 24, 5:37 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.3 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 668 m²/s²
- 0-3 km storm-relative helicity
- 819 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 250018 SVRMOB ALC035-053-099-FLC033-113-250115- /O.NEW.KMOB.SV.W.0309.091225T0018Z-091225T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 618 PM CST THU DEC 24 2009 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME NORTHEASTERN ESCAMBIA COUNTY IN NORTHWEST FLORIDA... EXTREME NORTH CENTRAL SANTA ROSA COUNTY IN NORTHWEST FLORIDA... SOUTHWESTERN CONECUH COUNTY IN SOUTH CENTRAL ALABAMA... ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA... THIS INCLUDES THE CITY OF BREWTON... SOUTH CENTRAL MONROE COUNTY IN SOUTH CENTRAL ALABAMA... * UNTIL 715 PM CST * AT 617 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS OVER 60 MPH. THESE STORMS WERE ALONG A LINE EXTENDING FROM NEAR URIAH TO 5 MILES SOUTH OF MALTA...OR ALONG A LINE EXTENDING FROM 19 MILES SOUTHWEST OF MONROEVILLE TO 20 MILES EAST OF BAY MINETTE...AND MOVING EAST AT 35 MPH. * THESE SEVERE THUNDERSTORMS WILL BE NEAR... WAWBEEK...VOCATION AND LITTLE ROCK BY 625 PM CST... SARDINE BY 630 PM CST... I65 AND AL 113 AND BARNETT CROSSROADS BY 635 PM CST... FLOMATON...WAHL AND OSAKA BY 640 PM CST... RANGE BY 645 PM CST... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST FRIDAY MORNING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA. LAT...LON 3142 8690 3099 8683 3098 8745 3135 8753 TIME...MOT...LOC 0018Z 265DEG 28KT 3129 8748 3096 8743 $$
2 follow-up statements
000 WWUS54 KMOB 250045 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 645 PM CST THU DEC 24 2009 ALC099-FLC033-250053- /O.CAN.KMOB.SV.W.0309.000000T0000Z-091225T0115Z/ MONROE AL-ESCAMBIA FL- 645 PM CST THU DEC 24 2009 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN ESCAMBIA COUNTY FLORIDA AND SOUTH CENTRAL MONROE COUNTY ALABAMA IS CANCELLED... AT 621 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE LINE OF SEVERE STORMS HAD MOVED EAST OUT OF EXTREME NORTHEASTERN ESCAMBIA COUNTY FLORIDA AND SOUTH CENTRAL MONROE COUNTY ALABAMA...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST FRIDAY MORNING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA. LAT...LON 3135 8722 3142 8690 3099 8683 3098 8718 TIME...MOT...LOC 0043Z 271DEG 20KT 3130 8719 3098 8713 $$ ALC035-053-FLC113-250115- /O.CON.KMOB.SV.W.0309.000000T0000Z-091225T0115Z/ ESCAMBIA AL-CONECUH AL-SANTA ROSA FL- 645 PM CST THU DEC 24 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CST FOR EXTREME NORTH CENTRAL SANTA ROSA...SOUTH CENTRAL CONECUH AND CENTRAL ESCAMBIA COUNTIES... AT 642 PM CST...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS OVER 60 MPH. THESE STORMS WERE ALONG A LINE EXTENDING FROM I65 AND AL 41 TO POLLARD...OR ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF BREWTON TO 10 MILES SOUTHWEST OF BREWTON...MOVING EAST AT 25 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... I65 AND CR 6 AND APPLETON BY 650 PM CST... RIVERVIEW...EAST BREWTON...DIXONVILLE AND BREWTON BY 655 PM CST... CASTLEBERRY...ROCK HILL AND KIRKLAND BY 705 PM CST... ROBERTS BY 715 PM CST... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE LOWEST FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY OR A ROOM SUCH AS A CLOSET OR BATHROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST FRIDAY MORNING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA. LAT...LON 3135 8722 3142 8690 3099 8683 3098 8718 TIME...MOT...LOC 0043Z 271DEG 20KT 3130 8719 3098 8713 $$
000 WWUS54 KMOB 250103 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 703 PM CST THU DEC 24 2009 ALC035-053-FLC113-250115- /O.CON.KMOB.SV.W.0309.000000T0000Z-091225T0115Z/ ESCAMBIA AL-CONECUH AL-SANTA ROSA FL- 703 PM CST THU DEC 24 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CST FOR EXTREME NORTH CENTRAL SANTA ROSA COUNTY FLORIDA...AND SOUTH CENTRAL CONECUH AND EASTERN ESCAMBIA COUNTIES ALABAMA... AT 701 PM CST... CAPABLE OF PRODUCING DAMAGING WINDS OVER 60 MPH. THESE STORMS WERE ALONG A LINE EXTENDING FROM CASTLEBERRY TO 8 MILES SOUTH OF ROBERTS...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF EVERGREEN TO 13 MILES SOUTHEAST OF BREWTON...MOVING EAST AT 30 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... ROBERTS AND BOYKIN BY 710 PM CST... A NEW SEVERE THUNDERSTORM WARNING MAY BE ISSUED SOON FOR EASTERN ESCAMBIA COUNTY ALABAMA...EXTREME SOUTHEAST CONECUH COUNTY ALABAMA AND COVINGTON COUNTY ALABAMA. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE LOWEST FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY OR A ROOM SUCH AS A CLOSET OR BATHROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST FRIDAY MORNING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA. LAT...LON 3135 8704 3142 8690 3099 8683 3098 8702 TIME...MOT...LOC 0101Z 268DEG 27KT 3129 8699 3097 8693 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 24, 3:38 PM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Dec 24, 3:38 PM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
338 PM CST THU DEC 24 2009
.SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)TAKING A STEP BACK FROM
THE CURRENT WEATHER APPROACHING THE FA...AND TAKING A LOOK AT THE
CURRENT UPPER AIR ANALYSIS...CLOSED LOWS WERE ANALYZED OVER THE
US/CA PLAINS BORDER...WITH ANOTHER STARTING TO MOVE OVER THE LOWER
MISS RIVER VALLEY AREA....WITH UPPER LEVEL RIDGES STRETCHING NORTH
OVER THE EAST AND WESTERN CONUS. THE UPPER LOW JUST TO THE WEST OF
THE FA HAS OCCLUDED...WITH A SURFACE LOW MOVING AWAY FROM THE
ARKLATEX...A COLD FRONT STRETCHING SOUTH OVER THE GULF OF MEX...AND
A SURFACE FRONT ALONG THE NORTHERN GULF COAST...WHICH HAS PUSHED
INLAND OVER SOUTHWESTERN PARTS OF THE FA. THE EXPECTED SQUALL LINE IS
MOVING ACROSS SOUTHEAST MISS/LA AND ASSOCIATED COASTAL WATERS ATTM.
THE SQUALL LINE MOVEMENT HAS BEEN SLOWING DOWN THIS AFTERNOON...AS
THE LINE MOVES AWAY FROM THE PUSHING DYNAMICS. THE LINE LOOKS LIKE IT
WILL MOVE PAST THE MS/AL STATE LINE LATE THIS AFTERNOON...CROSSING
THE BULK OF THE FA DURING THE LATE AFTERNOON/EVENING HOURS. GUIDANCE
STILL IS ADVERTISING POOR INSTABILITY...BUT THE LOCAL VWPS SHOW GOOD
WIND SHEAR. WITH THE LOW LEVEL JET STRETCHING NORTH ACROSS AL
ATTM...JET DYNAMICS WILL BE THE MAIN PLAYER IN KEEPING THE VERTICAL
MOVEMENT GOING FOR THE LINE. GUIDANCE IS ADVERTISING THE DRIVING
UPPER DYNAMICS PULLING AWAY TONIGHT...WITH THE LINE WEAKENING AS THE
EVENING PROGRESSES. GUIDANCE TIMING EARLIER TODAY WAS BETWEEN THE
FASTER NAM AND THE SLOWER GFS. WITH THE SLOWING DOWN OF THE LINE
TOWARDS THE GFS...AM USING THE GFS FOR THE FIRST PERIOD OF THE
FORECAST.
FOR CHRISTMAS DAY...AS THE AREA COMES UNDER STRONG WESTERLY
FLOW...THE AREA DRIES OUT AND THE FRONT MOVES OVER THE CENTRAL GULF.
CLEAR...SEASONABLY COOL TEMPS EXPECTED CHRISTMAS DAY THROUGH SATURDAY.
SATURDAY INTO SUNDAY...GUIDANCE IS ADVERTISING A SHORTWAVE DANCING
AROUND THE CURRENT WEATHER MAKER FOR US...MERGING OVER THE MID/UPPER MISS
RIVER VALLEY. AS A STRONG VORT LOBE SWINGS SOUTH AROUND THE NOW
MERGED UPPER LOW OVER THE UPPER MISS RIVER VALLEY...AS A SHORTWAVE
MOVES EAST OVER THE GULF OF MEX. GUIDANCE IS ADVERTISING ANYWHERES
FROM A CLOSED SURFACE LOW FORMING OVER THE WESTERN GULF AND MOVING
EAST(GFS) TO A SURFACE CIRCULATION FORMING AND MOVING EAST...ALL ALONG
THE OLD SURFACE FRONT. THE GFS SOLUTION...BEING THE STRONGEST...
SPREADS ISENTROPIC UPGLIDE SHOWERS NORTH OVER THE FA. NAM...LESS
STRONG CONCENTRATES THE SHOWERS CLOSER TO THE COAST...AND THE ECMWF
KEEPS THE SHOWERS OVER THE COAST. HAVE LEANED TOWARDS THE
MIDDLE...TOWARDS THE NAM...FOR SATURDAY NIGHT...EXTRAPOLATING INTO SUNDAY.
.LONG TERM...(SUNDAY ON) SUNDAY NIGHT INTO MONDAY...THE UPPER LOW
OVER THE NORTHERN MISS RIVER VALLEY BEGINS TO BREAK APART...THEN
SWINGS EAST...RELAXING THE NORTHERLY LOW LEVEL FLOW AS MORE UPPER
ENERGY MOVES EAST OVER THE SOUTHERN HALF OF THE CONUS...TO OVER THE
SOUTHERN PLAINS BY TUESDAY EVENING. GFS AS USUAL...IS QUICKER WITH
THIS ENERGY...BRING RAIN BACK TO THE FA LATE TUESDAY NIGHT INTO
WEDNESDAY.
&&
.AVIATION...(18Z ISSUANCE)WIDESPREAD MVFR CONDITIONS WITH PERIODS OF IFR
CONDITIONS EXPECTED ACROSS THE FLYING AREA THROUGH EARLY THIS
EVENING. STRONG SOUTHEASTERLY WINDS TO ALSO PREVAIL THROUGH THE
EARLY EVENING WITH GUSTS PEAKING IN THE 40 TO 45 KNOT RANGE. A
SQUALL LINE IS CURRENTLY MOVING EASTWARD OVER SOUTHEASTERN
MISSISSIPPI AND WILL MOVE INTO SOUTHWESTERN ALABAMA AROUND 4 PM THIS
AFTERNOON AND INTO THE WESTERN FLORIDA PANHANDLE BETWEEN 6 AND 7 PM.
STRONG TO SEVERE THUNDERSTORMS WILL ACCOMPANY THIS LINE...WIND GUSTS
OVER 50 KNOTS AND ISOLATED TORNADIC ACTIVITY ARE POSSIBLE. A COLD
FRONT WILL FOLLOW LATER TONIGHT CREATING BREEZY NORTHWESTERLY WINDS
AND A RETURN TO VFR CONDITIONS ACROSS THE AREA. VFR CONDITIONS
EXPECTED THROUGH CHRISTMAS DAY. 08/ JVW
&&
.MARINE...STRONG SOUTHEAST TO SOUTH WINDS WILL CONTINUE THROUGH
EARLY EVENING IN ADVANCE OF A STRONG COLD FRONT. WINDS WILL GUST TO
GALE FORCE...ESPECIALLY OFFSHORE AHEAD OF THE APPROACHING BOUNDARY. A
LINE OF SHOWERS AND THUNDERSTORMS ACCOMPANIES THE FRONT...AND HIGHER
CONVECTIVE WINDS ARE POSSIBLE WHICH MAY NECESSITATE SPECIAL MARINE
WARNINGS. THE STRONG AND PERSISTENT SOUTHEAST FLOW HAS ALSO RESULTED
IN TIDES RUNNING 2 TO 3 FEET ABOVE NORMAL...AND THESE HIGHER TIDES
WILL CONTINUE UNTIL THE FRONT PASSES THROUGH THIS EVENING. WINDS
WILL SHIFT TO THE SOUTHWEST AND WEST TONIGHT IN THE WAKE OF THE
FRONT...STAYING IN THE SMALL CRAFT ADVISORY RANGE THROUGH FRIDAY
MORNING. WINDS WILL GRADUALLY SUBSIDE ON FRIDAY AS HIGH PRESSURE
BUILDS INTO THE REGION. AN OFFSHORE FLOW IS EXPECTED TO CONTINUE
THROUGH THE WEEKEND...BUT THERE ARE QUESTIONS REGARDING THE
DEVELOPMENT OF A SURFACE LOW OVER THE CENTRAL GULF...WHICH WILL
ULTIMATELY AFFECT THE STRENGTH OF THE WINDS. A STRONG NORTHWEST FLOW
BECOMES ESTABLISHED BY MONDAY AS ANOTHER SURGE OF COLDER AIR MOVES
INTO THE NORTHERN GULF. 34/JFB
&&
.FIRE WEATHER...A SQUALL LINE WILL MOVE ACROSS THE AREA THIS AFTERNOON
AND TONIGHT....BRINGING RAIN TO THE AREA. A FRONT WILL FOLLOW TONIGHT
INTO CHRISTMAS DAY...BRINGING STRONG WEST TO NORTHWEST FLOW FRIDAY.
THESE WINDS WILL SETTLE FRIDAY NIGHT INTO SATURDAY AS LOW LEVEL HIGH
PRESSURE BUILDS EAST OVER THE NORTHERN GULF COAST. DRIER...COOLER AIR
WILL MOVE IN BEHIND THE FRONT...WITH RELATIVE HUMIDITY VALUES DROPPING
INTO THE 35-40 PERCENT RANGE SATURDAY. A SYSTEM PASSING SOUTH OF THE AREA
SUNDAY WILL BRING SOME MOISTURE TO THE AREA FOR SUNDAY. NORTHWEST TO
NORTHERLY LOW LEVEL FLOW WILL REMAIN ENTRENCHED OVER MOST OF THE AREA
THIS WEEKEND INTO THE COMING WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 41 52 29 54 37 / 60 10 00 00 40
PENSACOLA 45 52 33 54 39 / 80 10 00 00 30
DESTIN 49 54 36 53 40 / 80 10 00 00 30
EVERGREEN 43 51 28 54 33 / 80 10 00 00 30
WAYNESBORO 35 48 24 53 30 / 40 10 00 00 20
CAMDEN 40 48 26 53 31 / 80 10 00 00 10
CRESTVIEW 47 56 30 54 33 / 90 10 00 00 30
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH SURF ADVISORY UNTIL 9 PM THURSDAY FOR THE FOLLOWING ZONES:
LOWER BALDWIN...AND LOWER MOBILE.
COASTAL FLOOD ADVISORY UNTIL 9 PM THURSDAY FOR THE FOLLOWING
ZONES: LOWER BALDWIN...AND LOWER MOBILE.
WIND ADVISORY UNTIL 9 PM THURSDAY FOR THE FOLLOWING ZONES:
BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
WILCOX.
FL...WIND ADVISORY UNTIL 9 PM THURSDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
COASTAL FLOOD ADVISORY UNTIL 9 PM THURSDAY FOR THE FOLLOWING
ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL
SANTA ROSA.
HIGH SURF ADVISORY UNTIL 9 PM THURSDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL SANTA
ROSA.
MS...WIND ADVISORY UNTIL 9 PM THURSDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...AND WAYNE.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM FRIDAY FOR THE FOLLOWING ZONES:
AND MOBILE BAY.
GALE WARNING UNTIL 9 PM THURSDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60
NM.
SMALL CRAFT ADVISORY FROM 9 PM THURSDAY TO 9 AM FRIDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
MS OUT 20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20
TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
FROM 20 TO 60 NM.
&&
08/34/16Hazardous weather outlook, Dec 24, 12:26 PM CST, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1226 PM CST THU DEC 24 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-251600- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 1226 PM CST THU DEC 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...SOUTH CENTRAL ALABAMA...NORTHWEST FLORIDA...AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT A TORNADO WATCH IN EFFECT UNTIL 6 PM FOR ALL OF INLAND SOUTHEAST MISSISSIPPI...AS WELL AS CHOCTAW...WASHINGTON...AND MOBILE COUNTIES IN ALABAMA. A LINE OF THUNDERSTORMS IN ADVANCE OF A COLD FRONT WILL MOVE INTO SOUTHEAST MISSISSIPPI BY EARLY TO MID AFTERNOON AND SOUTHWEST ALABAMA BY LATE AFTERNOON. THE LINE WILL AFFECT THE WESTERN FLORIDA PANHANDLE DURING THE EARLY EVENING. THERE WILL BE SUFFICIENT WIND ENERGY IN THE ATMOSPHERE TO PRODUCE SEVERE WEATHER...BUT THE THREAT WILL BE SOMEWHAT MITIGATED BY WEAK INSTABILITY. HOWEVER...GIVEN THE STRONG FORCING ASSOCIATED WITH THE FRONT...ISOLATED DAMAGING WIND GUSTS AND TORNADOES ARE POSSIBLE ALONG THE LINE OF THUNDERSTORMS. THE THREAT FOR STRONG TO SEVERE STORMS WILL END BY MID TO LATE EVENING AS THE COLD FRONT SWEEPS EAST OF THE REGION. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED ACROSS THE AREA THROUGH THIS EVENING. SOME PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS IS LIKELY TO OCCUR...BUT THE THREAT FOR FLASH FLOODING APPEARS LOW AT THIS TIME. A WIND ADVISORY IS IN EFFECT FOR ALL OF THE AREA UNTIL 9 PM TONIGHT. EAST TO SOUTHEAST WINDS OF 20 TO OCCASIONALLY 30 MPH WITH HIGHER GUST ARE EXPECTED TODAY. WINDS BECOME SOUTHERLY LATER TODAY AND DIMINISH THIS EVENING TO WESTERLY AT 10 TO 20 MPH AFTER THE FRONT PASSES. A GALE WARNING HAS BEEN ISSUED FOR THE OFFSHORE WATERS THROUGH 9 PM TONIGHT. SUSTAINED WINDS WILL APPROACH 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR MOBILE BAY...AND EVEN THERE A FEW GUSTS TO GALE FORCE ARE POSSIBLE. AREA BEACHES WILL SEE A ROUGH SURF AND A HIGH RISK FOR RIP CURRENTS TODAY. MINOR COASTAL FLOODING WILL ALSO BE A CONCERN IN THE TYPICALLY FLOOD PRONE AREAS AS WINDS INCREASE OUT OF THE SOUTH THIS AFTERNOON. SOME FLOODING CONTINUES ALONG SEVERAL AREA RIVERS ACROSS THE REGION. PLEASE SEE THE LATEST RIVER FORECASTS FOR MORE DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...CHRISTMAS DAY THROUGH NEXT WEDNESDAY STRONG NORTHWEST WINDS 20 TO 25 KNOTS IN THE WAKE OF THE COLD FRONT CHRISTMAS MORNING WILL GRADUALLY DIMINISH DURING THE DAY AS HIGH PRESSURE BUILDS IN FROM THE WEST. COMPUTER MODEL GUIDANCE IS SHOWING ANOTHER AREA OF LOW PRESSURE DEVELOPING OVER THE NORTHWESTERN GULF ON TUESDAY...MOVING EAST ACROSS THE NORTHERN GULF BY NEXT WEDNESDAY. IF THIS PATTERN HOLDS...WINDS AND SEAS WILL INCREASE OVER THE MARINE AREA WITH ANOTHER ROUND OF RAIN AND THUNDERSTORMS POSSIBLE ALONG THE NORTH CENTRAL GULF COAST REGION BY THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS IS REQUESTED IN THE SUPPORT OF SEVERE WEATHER.
In the hours before
Local storm report, Dec 24, 5:08 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
508 PM CST THU DEC 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 6 N MAHNED 31.29N 89.09W
12/24/2009 PERRY MS LAW ENFORCEMENT
TREE BLOWN DOWN BLOCKING HIGHWAY 29 NORTH AT PROSPECT
ROAD.
&&
JGLocal storm report, Dec 24, 5:26 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
526 PM CST THU DEC 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM TSTM WND GST 3 N DOWNTOWN MOBILE 30.73N 88.04W
12/24/2009 M58 MPH MOBILE AL DEPT OF HIGHWAYS
58 MPH WIND RECORDED AT ROAD LEVEL ON COCHRANE BRIDGE.
&&
JGLocal storm report, Dec 24, 5:32 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
532 PM CST THU DEC 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG N SNOW AND TANNER WILLI 30.71N 88.28W
12/24/2009 MOBILE AL LAW ENFORCEMENT
2 TREES AND POWERLINES BLOWN DOWN.
&&
JGThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 6:03 PM CST | Special Marine Warning | MOB | 117 min | |
| Dec 24, 7:11 PM CST | Severe Thunderstorm Warning | MOB | Conecuh, Covington, Escambia | 64 min |
| Dec 24, 7:58 PM CST | Special Marine Warning | MOB | 47 min | |
| Dec 24, 8:03 PM CST | Severe Thunderstorm Warning | MOB | Covington | 57 min |
| Dec 25, 12:42 PM CST | Small Craft Advisory | MOB | 5 hr | |
| Dec 24, 6:36 PM CST | Tornado Warning | MOB | Escambia, Okaloosa, Santa Rosa | 54 min |
| Dec 24, 7:00 PM CST | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 60 min |
| Dec 24, 7:48 PM CST | Tornado Warning | MOB | Okaloosa | 42 min |
| Dec 24, 8:00 PM CST | Severe Thunderstorm Warning | MOB | Okaloosa | 31 min |
| Dec 25, 5:50 AM CST | Fire Weather Watch | MOB | 25 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2009Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.